Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 3, 2011Schuylkill County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 3, 2011, 6:40 PM EDT for Schuylkill County, Pennsylvania. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2011, 6:40 PM EDT (22:40 UTC)
Expired
May 3, 2011, 8:15 PM EDT
In force
95 min
Issued by
NWS Philadelphia/Mount Holly

County Schuylkill County, PA

The radar

The State College radar (KCCX), 151 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WWUS81 KPHI 032240
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 PM EDT TUE MAY 3 2011

PAZ054-060-040015-
BERKS PA-CARBON PA-
640 PM EDT TUE MAY 3 2011

...STRONG THUNDERSTORMS WILL PROBABLY AFFECT THE WESTERN PORTIONS OF 
BERKS AND CARBON COUNTIES SOMETIME NEAR 8 PM...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 46 MILES WEST OF
WILKES-BARRE TO 60 MILES NORTHWEST OF READING TO 53 MILES WEST OF
LANCASTER...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
TRESCKOW AROUND 815 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS AS WELL AS BRIEF 
INTENSE RAINFALL.

MORE DETAILS OF EXPECTED WEATHER WILL BE OFFERED BY 730 PM AS THIS 
LINE OF STRONG STORMS DEVELOPS CLOSER TO THE POCONOS AND READING 
PENNSYLVANIA. 

LAT...LON 4051 7643 4053 7634 4052 7630 4053 7627
      4089 7598 4091 7600 4094 7593 4053 7626
      4048 7643 4049 7644

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 3, 6:30 PM EDT, 10 minutes earlier.

Area forecast discussion, May 3, 6:30 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT TUE MAY 3 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY ACROSS THE AREA TONIGHT, WHILE LOW
PRESSURE ALONG THE FRONT MOVES INTO SOUTHERN NEW ENGLAND. AS THE
LOW CONTINUES TO DRIFT TO THE NORTHEAST, HIGH PRESSURE WILL TRY TO
BUILD INTO OUR REGION FROM THE WEST FOR WEDNESDAY INTO THURSDAY. A
WEAK DISTURBANCE FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON
FRIDAY WITH HIGH PRESSURE RETURNING FOR SATURDAY. LOW PRESSURE
FROM THE WEST MAY AFFECT OUR REGION ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE 546 PM GRIDS/NEAR TERM TERM FCST UPDATED WITH SLIGHTLY SLOWER
ONSET.

EXPECTING TO BEGIN CONVECTIVE WARNGEN SPS'S AROUND 645-7PM FOR THE W
FRINGE OF THE FA IN THE WATCH PORTION OF OUR FCST AREA.

CONTD SMALL CONCERN IS FOR GREATER ORGANIZATION JUST AFTER THE
WATCH EXPIRES ACROSS NW NJ BETWEEN 02Z-05Z DOWN TO NEAR ABE. THEN
A BATCH OF STRONGER STORMS DEVELOPING NEWD TOWARD DEL AND S NJ
AROUND 08Z. SEEING THESE SIGNALS IN 18Z NAM 12Z ECMWF AND 19Z SPC
WRF SIMULATIONS AND OR MASS FIELDS.

SKYWARN HAS BEEN ALERTED TO ASSIST THIS EVENING WITH SOP REPORTS
FOR SVR AND FF.

----

FROM THE AFTN 345PM FCST TEAM BELOW.

FAIRLY NARROW WINDOW OF OPPORTUNITY FOR SEVERE WEATHER THIS
EVENING. THE FRONT WAS BEHAVING SOMETHING LIKE AN ANAFRONT,
INSOFAR AS THE WINDS NEAR THE SURFACE AND BEHIND IT WERE RATHER
LIGHT; THE H5 SUPPORTING TROUGH HAD A POSITIVE TILT TO IT AND A
LOT OF THE RAIN ASSOCIATED WITH IT WAS FALLING BEHIND IT. OF
COURSE, THERE ALSO WAS LOW PRESSURE ORGANIZING ALONG THE FRONT.

THE AIR AHEAD OF THE FRONT HAD BECOME UNSTABLE, WITH ONLY THE
COASTAL STRIP AND A THIN SLICE OF EASTERN MONMOUTH, MIDDLESEX AND
MORRIS COUNTIES STILL UNDER THE MORE STABLE INFLUENCE OF THE
ATLANTIC. THIS RELATIVE STABILITY STILL MAY ERODE OVER THE REST OF
THE AFTERNOON AWAY FROM THE WATER. THE AIR ALSO WAS BECOMING MORE
MOIST, WITH SURFACE DEW POINTS IN THE BEST AXIS OF INSTABILITY
EITHER APPROACHING OR RESIDING IN THE MID 60S. SHEAR ALSO WAS ON
THE INCREASE. THE FRONT, DESPITE ITS CHARACTERISTICS, CERTAINLY
CAN ACT AS A TRIGGER, AND SO WE MAINTAIN THE ENHANCED WORDING FOR
THIS EVENING IN THE PRODUCTS AND THE HWO.

IN KEEPING WITH THIS, A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
OUR FAR NORTHWESTERN ZONES UNTIL 02Z.

AFTER THAT, WE BASICALLY MAINTAIN THE HIGH POPS AWAY FROM THE
EASTERN ZONES EVEN AFTER THE FRONT PASSES, ALTHOUGH WE HAVE HEDGED
DOWN A BIT TOWARD THE MET POPS EAST BECAUSE OF OUR LEAN TOWARD THE
NAM AND ECMWF. WHILE WE HAD INCREASED THE QPF VALUES SOME NORTHWEST
GIVEN THE RISING SURFACE AND H8 DEW POINTS, WE STILL AREN'T APPROACHING
FFG OR FFH GUIDANCE.

EVEN THE NAM BRINGS THE FRONT THROUGH BY 10Z WEDNESDAY, SO WE
BASICALLY ACCEPT A MET/CONTINUITY COMPROMISE ON MIN TEMPS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WE KEEP THE LIKELY POPS TOMORROW MORNING BECAUSE OF THE FRONT'S
CHARACTERISTICS AND SLOW MOVEMENT. AFTER THAT, THE MAIN THEME IS
THAT THE H5 LOW WILL CUT OFF ON WEDNESDAY AND THEN AN
INCREASINGLY STACKED SYSTEM WILL SLOWLY LIFT AWAY FROM US THROUGH
THE SHORT TERM. THE SHORT TERM REFLECTS THIS WITH LINGERING POPS
OVER AT LEAST PART OF THE AREA (MORE SO NORTH THAN SOUTH) AND COOL
TEMPERATURES THROUGH MUCH OF THE PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A WEAK WAVE OF LOW PRESSURE WILL SCOOT ACROSS OUR AREA ON FRIDAY
NIGHT. NOT A GREAT DEAL OF MOISTURE ASSOCIATED WITH THIS FEATURE AS
IT MAKES ITS WAY THROUGH OUR AREA. HOWEVER, A FEW SHOWERS WILL BE
POSSIBLE, MAINLY ACROSS OUR SOUTHERN ZONES OVERNIGHT WITH ALL
SHOWERS EXPECTED TO CLEAR OUT BY SATURDAY MORNING. WE HAVE KEPT ANY
POPS AT SLIGHT CHANCE WITH THIS WAVE.

THE WAVE MOVES OFFSHORE BY SATURDAY MORNING AS HIGH PRESSURE TRIES
TO BUILD NORTHWARD INTO THE OHIO VALLEY. THIS WILL KEEP SATURDAY AS
THE 'NICE DAY' OF THE WEEKEND. THE WEAK HIGH PRESSURE GETS SQUEEZED
BETWEEN THE LOW PRESSURE SYSTEM OFF THE MID ATLANTIC COAST AND THE
APPROACHING LOW PRESSURE SYSTEM OVER THE MIDWEST UNITED STATES.

THE FAST NORTHWEST FLOW WILL KEEP SOME UNCERTAINTY IN THE TIMING OF
SYSTEMS MOVING THROUGH THIS WEEKEND THROUGH THE EARLY PART OF THE
WEEK. THE LOW TO OUR WEST WILL SLIDE EASTWARD AND MOVE ACROSS OUR
REGION ON SUNDAY INTO SUNDAY NIGHT. THERE SEEMS TO BE A LITTLE BIT
MORE MOISTURE WITH THIS SECOND LOW AS WELL AS A MORE NORTHERLY
TRACK, WHICH WOULD BE SHOWERS ACROSS A LARGER PORTION OF OUR AREA. A
LITTLE BIT MORE CONFIDENCE IN THE LATEST MODEL GUIDANCE WITH THE LOW
CROSSING THE AREA ON SUNDAY. WE HAVE KEPT POPS IN THE CHANCE RANGE
FOR THIS SYSTEM. THE LOW SLIDES OFF TO OUR SOUTHEAST EARLY MONDAY
MORNING, TAKING ANY LINGERING SHOWERS WITH IT AND LEAVING MONDAY
FAIRLY DRY DURING THE DAY. A SHORTWAVE WILL CROSS THE AREA ON MONDAY
AFTERNOON WITH ANOTHER ROUND OF SHOWERS POSSIBLE DURING THE EVENING.
WITH LOW CONFIDENCE THIS FAR OUT WE HAVE OPTED TO KEEP MONDAY DRY
FOR NOW.

HIGH PRESSURE WILL THEN NOSE DOWN FROM THE NORTH ALONG WITH RIDGING
ALOFT STARTING ON LATE MONDAY INTO TUESDAY, WHICH SHOULD KEEP US DRY
FOR TUESDAY.

TEMPERATURES WILL BE BELOW TO NEAR NORMAL THROUGH THE PERIOD,
ESPECIALLY SINCE IT SEEMS TO BE A PRETTY CLOUDY OUTLOOK THROUGH THE
WEEKEND.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST THROUGH THE EVENING
AS LOW PRESSURE TRACKS ALONG IT. THIS FRONT WILL THEN SWEEP THROUGH
OUR AREA LATE TONIGHT AND WEDNESDAY MORNING. A WARM FRONT CONTINUES
TO LIFT MOSTLY NORTH OF THE AREA LATE THIS AFTERNOON, WITH A
STRENGTHENING SOUTHERLY FLOW TO ITS SOUTH. THIS WILL ALLOW GUSTS TO
ABOUT 20 KNOTS FOR MOST TERMINALS BEFORE THEY DIMINISH THIS EVENING.
DUE TO THE ESTABLISHED SOUTHERLY FLOW, NO PRONOUNCED SEA BREEZE
FRONT IS PRESENT AT THIS TIME. AS THE COLD FRONT APPROACHES AND THEN
MOVES THROUGH, A WIND SHIFT TO THE WEST THEN NORTHWEST IS EXPECTED
BY DAYBREAK WEDNESDAY. A LOW-LEVEL JET IS FORECAST TO MOVE THROUGH
TONIGHT, HOWEVER THE LOW-LEVEL WIND SHEAR THREAT LOOKS LOW THEREFORE
IT WAS NOT CARRIED AT THIS TIME. THERE WILL BE MAINLY MID TO HIGH
LEVEL CLOUDS INTO THIS EVENING, ALTHOUGH SOME CUMULUS WILL BE
AROUND. OVERALL, VFR CONDITIONS ARE EXPECTED THROUGH ABOUT MID/LATE
EVENING. SOME SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY
OF SOUTH-CENTRAL PENNSYLVANIA INTO THIS EVENING. THESE WILL TRACK TO
THE NORTH-NORTHEAST AND MAY NEAR KRDG AND KABE EARLY THIS EVENING.
EVENTUALLY, SHOWERS AND SOME THUNDERSTORMS WILL OVERSPREAD THE AREA
FROM WEST TO EAST LATER THIS EVENING AND OVERNIGHT. THERE IS LOWER
CONFIDENCE REGARDING THE TIMING AND AREAL COVERAGE OF THE
THUNDERSTORMS, HOWEVER THESE MAY BE MORE ORGANIZED IN THE KABE AND
KRDG AREAS EARLIER IN THE PERIOD. DID MAINTAIN A CB MENTION FOR
AWHILE TONIGHT.

AS THE MOISTURE DEEPENS THROUGH THE NIGHT, THE CLOUDS WILL INCREASE
AND LOWER WITH CEILINGS GENERALLY TRENDING DOWN TO MVFR. THERE IS A
CHANCE THAT POCKETS OF IFR CEILINGS DEVELOP, AND THE VISIBILITIES
WILL BE REDUCED ESPECIALLY DURING ANY HEAVIER SHOWERS OR STORMS. THE
THUNDER THREAT SHOULD END OVERNIGHT WITH SHOWERS REMAINING FOR A
TIME WEDNESDAY MORNING. AS THE SYSTEM CLEARS THE COAST, COOLER AIR
WILL BE ARRIVING AND THAT COULD DELAY THE CLEARING FOR A TIME. BASED
ON THE COOLER AIR AND A TIGHTENING PRESSURE GRADIENT WEDNESDAY, A
NORTHWEST WIND WILL TURN GUSTY MAINLY FROM ABOUT MIDDAY ON.

OUTLOOK...
WEDNESDAY NIGHT...VFR WITH GUSTY NORTHWEST WINDS SUBSIDING SOME.

THURSDAY...HIGH PRESSURE SLIDES TO OUR SOUTH THEREFORE VFR, HOWEVER
NORTHWEST WINDS WILL INCREASE AND TURN GUSTY AGAIN DURING THE DAY,
BEFORE SUBSIDING AT NIGHT. A FEW ISOLATED SHOWERS CANNOT BE RULED
OUT DURING THE AFTERNOON.

FRIDAY...A QUICK MOVING SYSTEM MAY BRING POCKETS OF SHOWERS AND
SUB-VFR CONDITIONS.

SATURDAY...GENERALLY VFR WITH A WEAK AREA OF HIGH PRESSURE. CLOUDS
MAY INCREASE LATE THOUGH.

SUNDAY...A FAIRLY WEAK SYSTEM MOVING NEARBY MAY BRING AREAS OF
SHOWERS ALONG WITH SUB-VFR CONDITIONS AT TIMES.

&&

.MARINE...
A COLD FRONT WILL SLOWLY MOVE INTO THE AREA LATER TONIGHT THEN SHIFT
EAST OF THE AREA WEDNESDAY MORNING. A DEEP SOUTHERLY FLOW WILL
CONTINUE AHEAD OF THE FRONT AND AS A SURFACE LOW TRACKS ALONG IT.
THE AIRMASS IS RATHER WARM AND THIS MOVING OVER THE COOLER WATER HAS
LIMITED THE MIXING. THIS LOOKS TO CONTINUE UNTIL THE FRONTAL
PASSAGE. THE FORECAST SOUNDINGS INDICATE THAT THE WINDS ARE RATHER
MARGINAL TONIGHT INTO WEDNESDAY REGARDING ADVISORY LEVELS DUE TO THE
LOW-LEVEL STABILITY. THEREFORE, WE THROTTLED BACK ON THE GUSTS.
WHILE THERE COULD BE SOME 25 KNOT GUSTS ON DELAWARE BAY ESPECIALLY
AT THE ELEVATED SITES AND NEARSHORE, IT LOOKS MARGINAL ENOUGH AND
THEREFORE WE WILL CANCEL THE ADVISORY HERE. ON THE OCEAN, IT LOOKS
MORE LIKE HAZARDOUS SEAS AS THE SOUTHERLY FLOW WILL BUILD THEM
THROUGH THE NIGHT. WHILE THE SEAS MAY TAKE A LITTLE LONGER IN COMING
UP THAN CURRENTLY FORECAST, WE WILL MAINTAIN THE SMALL CRAFT
ADVISORY TONIGHT THROUGH ABOUT MID-MORNING WEDNESDAY.

ONCE THE COLD FRONT SWEEPS THROUGH THE AREA, A NORTHWESTERLY WIND
WILL OCCUR WEDNESDAY AND THURSDAY. THE AIRMASS WILL BE CONSIDERABLY
COLDER WITH THE MAIN SURGE OF COOLER AIR ARRIVING WEDNESDAY NIGHT
AND THURSDAY. THIS IS WHEN WINDS HAVE A BETTER CHC OF GETTING TO
ADVISORY LEVELS. SINCE THERE MAY BE A LULL IN THE CONDITIONS BEFORE
THIS OCCURS, WE WILL NOT EXTEND THE ADVISORY FOR NOW AND LET
SUBSEQUENT SHIFTS TAKE A CLOSER LOOK. A WEAK SYSTEM WILL MOVE
THROUGH ON FRIDAY WITH WEAK HIGH PRESSURE ON SATURDAY. THE NEXT
SYSTEM MAY APPROACH SUNDAY. AS OF NOW, CONDITIONS FRIDAY THROUGH
SUNDAY LOOK TO BE BELOW ADVISORY CRITERIA.

&&

.HYDROLOGY...
NO FF WATCH CONSIDERATIONS ATTM THO IF WE GET THE EXPECTED REORGANIZATION
BETWEEN 01Z AND 04Z FROM THE POCONOS INTO FAR NW NJ...COULD SEE 1
HR RFALL OF 1 INCH WITH A DECENT OUTFLOW BOUNDARY VCNTY KMPO TO KFWN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...DELISI/IOVINO
NEAR TERM...DRAG 630P
SHORT TERM...DELISI
LONG TERM...MEOLA
AVIATION...GORSE
MARINE...GORSE
HYDROLOGY...
Hazardous weather outlook, May 3, 3:11 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT TUE MAY 3 2011

MDZ008-NJZ001-007-PAZ054-055-060>062-067>069-042000-
CECIL-SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-
311 PM EDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...NORTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND
GUSTS, HAIL, HEAVY RAIN AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001>004-MDZ012-015-019-020-NJZ008>010-012>027-PAZ070-071-042000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
311 PM EDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-042000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
311 PM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-042000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
311 PM EDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 3, 4:15 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT TUE MAY 3 2011

PAZ054-055-060>062-032145-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON
415 PM EDT TUE MAY 3 2011

A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM FOR MUCH OF
CENTRAL PENNSYLVANIA INTO THE EAST CENTRAL AND NORTHEAST COUNTIES
OF THE KEYSTONE STATE.

THE EASTERN EXTENT OF THE WATCH INCLUDES BERKS...LEHIGH
NORTHAMPTON...CARBON AND MONROE COUNTIES. SOME OF THE LARGER CITIES
IN THE EASTERN PORTION OF THE WATCH ARE ALLENTOWN...BETHLEHAM...
EASTON...READING AND STROUDSBERG.

A BAND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS HAS DEVELOPED
FROM NEAR WILLIAMSPORT TO JUST EAST OF STATE COLLEGE AND ALTOONA.
MOST OF THE STORMS WERE MOVING NORTHEAST WITH ONLY A VERY SLOW
EASTWARD DRIFT TO THE ENTIRE BAND.

THE EARLIEST ARRIVAL OF ANY THUNDERSTORMS IN THE POCONOS IS
PROJECTED SOMETIME BETWEEN 715 PM AND 915 PM.

DRAG
Special weather statement, May 3, 5:57 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EDT TUE MAY 3 2011

PAZ054-055-060>062-032330-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON
557 PM EDT TUE MAY 3 2011

A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM FOR MUCH OF
CENTRAL PENNSYLVANIA INTO THE EAST CENTRAL AND NORTHEAST COUNTIES
OF THE KEYSTONE STATE.

THE EASTERN EXTENT OF THE WATCH INCLUDES BERKS...LEHIGH...NORTHAMPTON...
CARBON AND MONROE COUNTIES. SOME OF THE LARGER CITIES IN THE EASTERN
PORTION OF THE WATCH ARE ALLENTOWN...BETHLEHAM... EASTON...READING
AND STROUDSBERG.

AT 555 PM...A BAND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS
WAS ALIGNED FROM NEAR BINGHAMTON NEW YORK TO WILLIAMSPORT
PENNSYLVANIA TO NEAR FULTON IN SOUTH CENTRAL PENNSYLVANIA.

MOST OF THE STORMS WERE MOVING NORTHEAST WITH ONLY A VERY SLOW
EASTWARD DRIFT TO THE ENTIRE BAND.

THE EARLIEST ARRIVAL OF ANY THUNDERSTORMS IN THE POCONOS IS PROJECTED
SOMETIME BETWEEN 745 PM AND 945 PM.

DRAG
Special weather statement, May 3, 6:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 PM EDT TUE MAY 3 2011

PAZ054-060-040015-
BERKS PA-CARBON PA-
640 PM EDT TUE MAY 3 2011

...STRONG THUNDERSTORMS WILL PROBABLY AFFECT THE WESTERN PORTIONS OF
BERKS AND CARBON COUNTIES SOMETIME NEAR 8 PM...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 46 MILES WEST OF
WILKES-BARRE TO 60 MILES NORTHWEST OF READING TO 53 MILES WEST OF
LANCASTER...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
TRESCKOW AROUND 815 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS AS WELL AS BRIEF
INTENSE RAINFALL.

MORE DETAILS OF EXPECTED WEATHER WILL BE OFFERED BY 730 PM AS THIS
LINE OF STRONG STORMS DEVELOPS CLOSER TO THE POCONOS AND READING
PENNSYLVANIA.

LAT...LON 4051 7643 4053 7634 4052 7630 4053 7627
      4089 7598 4091 7600 4094 7593 4053 7626
      4048 7643 4049 7644

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:54 AM EDTSmall Craft AdvisoryPHI27 hr
May 3, 7:00 PM EDTSpecial Weather StatementPHISchuylkill60 min
May 3, 7:32 PM EDTSpecial Weather StatementPHISchuylkill43 min
May 3, 7:50 PM EDTSpecial Weather StatementPHICarbon40 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.